Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Kansas City, MO

October 17, 20075 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Oct 17, 2007, 5:30 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 5:30 PM CDT (22:30 UTC)
Expired
Oct 17, 2007, 11:30 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Henry County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 6:00 PM CDTFLOODClinton, MOWATER ON ROAD EAST OF 8TH ST ON OHIO ST AND ON HWY 13 NEAR CLINTON. CREEK ALSO SPILLING ONTO HWY 13...1-2 MI SOUTH INTO HENRY COUNTY ON HWY 13.
Oct 17, 6:10 PM CDTFLASH FLOODSweet Springs, MOMANY STREETS AND HIGHWAY 40 ARE EXPERIENCING FLOODING
Oct 17, 7:00 PM CDTFLASH FLOOD8 Sw Leeton, MOFLOODING ON 13 HIGHWAY JUST SOUTH OF THE JOHNSON COUNTY LINE. ROAD COVERED BY MUD AND FLOOD DEBRIS. STANDING WATER ON 18 HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 172233
FFWEAX
MOC083-101-107-159-195-180430-
/O.NEW.KEAX.FF.W.0038.071017T2230Z-071018T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
  HENRY COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI
  NORTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI
  WESTERN SALINE COUNTY IN CENTRAL MISSOURI

* UNTIL 1130 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN HAS ALREADY 
  FALLEN ACORSS THE WARNED AREA...WITH AN ADDITIONAL INCH OF         
  ACCUMULATION LIKELY THROUGH 8 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLINTON...CONCORDIA...KNOB NOSTER...SWEET SPRINGS...WARRENSBURG...
  WHITEMAN AIR FORCE BASE...ALMA...BLACKBURN...CHILHOWEE...
  DEEPWATER...LEETON...MALTA BEND...MONTROSE AND URICH.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3856 9404 3916 9358 3926 9341 3923 9341
      3923 9336 3930 9335 3934 9326 3933 9324
      3936 9321 3929 9308 3903 9330 3821 9380
      3822 9408

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 4:39 PM CDT, 51 minutes earlier.

Area forecast discussion, Oct 17, 4:39 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT WED OCT 17 2007

.DISCUSSION...

MAIN FOCUS FOR TODAY IS ON THE POTENTIAL FOR SEVERE WEATHER AND
FLOODING DURING THE REST OF THE AFTERNOON AND EVENING HOURS.

NEGATIVELY TILLED TROUGH EXTENDS FROM THE GULF OF ALASKA SOUTHEAST
INTO THE SOUTHERN PLAINS STATES. A STRONG EAST PACIFIC JET IS THE
DRIVING FORCE BEHIND THE TROUGH...WITH IT STRETCHING FROM THE
PACIFIC NORTHWEST INTO THE PANHANDLE OF TEXAS. THE STRONG JET WILL
WILL BEGIN TO ROUND THE BASE OF THE TROUGH OVERNIGHT. AS THIS OCCURS
THE SYSTEM WILL BECOME CUTOFF AS COLD AIR BOMBS INTO THE BASE OF THE
TROUGH. THE SYSTEM WILL LIFT NORTHEAST RAPIDLY THURSDAY...BUT BECOME
FAIRLY VERTICALLY STACKED AS IT DOES.

CLOSER TO HOME...PERIODS OF CONVECTION HAVE BEEN MOVING ACROSS THE
FORECAST AREA THROUGHOUT THE DAY. THIS HAS LEFT MUCH...BUT NOT
ALL...OF THE CWA UNDER CLOUDY SKIES WITH COOL TEMPERATURES. THE
EXCEPTION TO THIS IS IN AREAS ALONG AND SOUTH OF A WARM FRONT
ORIENTED FROM NORTH OF COLUMBIA TO MARSHALL SOUTHWEST TO NORTH OF
JOPLIN. HOWEVER...THE THUNDERSTORM LINE SEGMENT TRACKING ALONG THE
WARM FRONT ACROSS THE SOUTHERN MOST COUNTIES IN OUR FORECAST
AREA...IS LEAVING BEHIND A CONSIDERABLE COLD POOL. EFFECTIVELY
STABILIZING THE AIRMASS BEHIND IT BY PUSHING THE EFFECTIVE FRONT
BACK TO THE SOUTH. HOWEVER...SEVERE WEATHER RANGING FROM DAMAGING
WINDS...TO TORNADOES CONTINUES TO LOOKS POSSIBLE ALONG THE SOUTHERN
EDGE OF OUR FORECAST AREA WHERE THE LEADING STORM WILL INTERACT WITH
THE WARM FRONT.

STORMS TO OUR SOUTHWEST WILL FOLLOW THE LEADING STORM INTO EASTERN
KANSAS AND WESTERN MISSOURI...BUT THERE SEVERE POTENTIAL WILL BE
CONDITIONAL. THE MESO HIGH DEVELOPING IN THE WAKE OF THE LEADING
STORM...UNDER THE RAIN SHIELD...WILL PUSH EAST. AS THIS OCCURS THE
THE HIGH MIGHT PINCH OFF THE INCOMING UNSTABLE AIR MOVING THIS WAY
FROM EASTERN OKLAHOMA. HOWEVER...IF THE MESO HIGH SLOWS THEN THERE
IS THE POTENTIAL FOR MORE SEVERE ACTIVITY THROUGH THE MID EVENING
HOURS.

OVERNIGHT AND INTO THURSDAY...CONVECTION WILL COME TO AN END AS DRY
AIR ALOFT PUSHES INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI.
ACROSS AREAS FROM INTERSTATE 70 NORTH...SOME RAIN SHOWERS AND
EMBEDDED THUNDERSTORMS COULD LINGER THROUGH THURSDAY AS THE LOW GETS
WRAPPED UP AND LIFTS NORTHEAST. NOT CONVINCED THAT THE
PRECIPITATION THAT THE MODELS ARE FORECASTING IN THE WRAP AROUND
WILL OCCUR...BUT WITH -18 DEGREE TEMPERATURES MOVING IN ALOFT AT H5
I CAN NOT RULE THE PRECIP OUT.

OF MORE CONCERN FOR THURSDAY WILL BE THE TIGHTENING PRESSURE
GRADIENT SOUTH OF THE SURFACE LOW. THE H8 JET OF 50KTS WILL BE
MOVING ACROSS EASTERN KANSAS INTO MISSOURI DURING THE DAY. SURFACE
PRESSURE GRADIENT ALONE SHOULD BE GOOD ENOUGH FOR SURFACE WINDS
BETWEEN 15 TO 25 MPH WITH GUSTS TO 35 MPH. WITH CLOUD COVER EXPECTED
ACROSS MOST OF THE FORECAST AREA THURSDAY...THOUGHTS ARE THAT WE
WILL STAY BELOW CRITERIA. HOWEVER...IF ANY AREA CAN CLEAR THE CLOUDS
AND GET A BIT HIGHER WINDS FROM MOMENTUM TRANSFER...IT WOULD BE
LOCATIONS ALONG AND SOUTH OF A LINE FROM PAOLA AND HARRISONVILLE
EAST TO SEDALIA.

AFTER THE LAST OF THE RAIN CHANCES MOVES OUT THURSDAY OUR ATTENTION
FOR OUR NEXT SHOT OF PRECIPITATION WILL ARRIVE SUNDAY NIGHT AND
MONDAY AS ANOTHER PROGRESSIVE TROUGH MOVES ACROSS THE CONUS. MODELS
CONTINUE TO JUMP ALL OF THE PLACE WITH THE TIMING AND CHARACTER OF
THE TROUGH...CUTTING IT OFF ONE RUN ONLY TO OPEN IT BACK UP THE
NEXT...SO CONFIDENCE IS NOT HIGH. HOWEVER...CONSENSUS AMONG THE
MODELS STILL POINTS AT A FRONTAL PASSAGE SUNDAY NIGHT/MONDAY WITH
POST FRONTAL PRECIPITATION. HAVE CONTINUED TO FOCUS THE PRECIP
CHANCES INTO THE SUNDAY NIGHT AND MONDAY TIME FRAME AS A RESULT.

CUTTER

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS HAVE GIVEN WAY AT THE TERMINAL
SITES TO VARIABLE CIGS AND VISIBILITIES AS RAIN AND THUNDERSTORMS
ROLE THROUGH THE REGION. CURRENT THOUGHTS ARE THAT THE STORMS WILL
FINALLY BEGIN TO CLEAR THE TERMINAL SITES BY 03Z/18. TILL
THEN...CIGS...VISIBILITIES...AND WEATHER TYPE WILL BE VARYING
RAPIDLY AS RAIN AND EMBEDDED THUNDERSTORMS MOVE THROUGH. LIFR
CONDITIONS MY OCCUR UNDER THE STRONGEST OF STORMS...BUT THE
LIKELIHOOD OF ANY SPECIFIC TERMINAL EXPERIENCING THESE CONDITIONS
FOR ORE THAN A BRIEF PERIOD LOOKS VERY SMALL. OTHERWISE...WATCH FOR
STRONG WINDS FROM THE WEST ON THE BACK SIDE OF THIS WEATHER SYSTEM
THURSDAY MORNING.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR MOZ001-MOZ002-
    MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ011-MOZ012-
    MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-MOZ023-
    MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-
    MOZ039-MOZ043-MOZ044-MOZ053.

KS...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Oct 17, 1:16 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT WED OCT 17 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
116 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF THE
CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY DURING THE REST OF THE
AFTERNOON AND EVENING HOURS.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
THE OUTLOOK AREA THROUGH THE AFTERNOON HOURS. WITH THE STRENGTH OF
THE STORM SYSTEM AND ASSOCIATED WIND FIELDS...SOME OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN
BEING THE PRIMARY THREATS THIS AFTERNOON. HOWEVER...ISOLATED
TORNADOES AND MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. AREAS
MOST THREATENED BY SEVERE WEATHER WILL BE ALONG AND SOUTH OF HIGHWAY
50...JUST NORTH OF A WARM FRONT THAT IS STRETCHED FROM CENTRAL
MISSOURI THROUGH SOUTHEAST KANSAS.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS
CENTRAL KANSAS AND OKLAHOMA THIS AFTERNOON AND MOVE EASTWARD THROUGH
THE REMAINDER OF THE AFTERNOON AND EVENING. IF SUFFICIENT SUNSHINE IS
ACHIEVED ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON
HOURS...THEN THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING
HOURS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL EXIST...MAINLY SOUTH OF AN OLATHE KANSAS TO SEDALIA
MISSOURI LINE.

OTHERWISE...MODERATE TO LOCALLY HEAVY RAINFALL ALONG WITH THE THREAT
FOR TRAINING STORMS COULD AFFECT A LARGE PART OF THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. WITH ALREADY SATURATED GROUNDS AND HIGH RIVER
LEVELS...ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING AND OR RIVER
FLOODING TO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STRONG STORM SYSTEM MAY BRING THE THREAT FOR THUNDERSTORMS
AND HEAVY RAINFALL TO THE REGION ON SUNDAY NIGHT INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS IN LINN COUNTY KANSAS AND
BATES MISSOURI FOR THE REST OF THE AFTERNOON. HOWEVER...ADDITIONAL
SPOTTERS MAY BE NEEDED FARTHER NORTH LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF HIGHWAY 50.

CUTTER

In the hours before

Special weather statement, Oct 17, 2:29 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 PM CDT WED OCT 17 2007

MOZ053-172030-
BATES-
229 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR BATES COUNTY UNTIL 330 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO
HUME...MOVING NORTHEAST AT 40 MPH.

WINDS OF 30 TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF TORRENTIAL RAINFALL. THERE IS SOME
POTENTIAL THAT THIS LINE OF STORMS COULD STRENGTHEN...SO PERSONS IN
THE FOLLOWING AREAS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS.

THESE STORMS WILL BE NEAR...
  RICH HILL BY 245 PM CDT.
  BUTLER BY 255 PM CDT.
  ADRIAN BY 300 PM CDT.

THE TOWNS OF WORLAND...AMORET...FOSTER...AMSTERDAM...PASSAIC...
ROCKVILLE AND BALLARD ARE ALSO IN THE PATH OF THESE STORMS.

BOOKBINDER
Local storm report, Oct 17, 3:15 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     1 E BUTLER              38.26N 94.32W
10/17/2007  E60 MPH          BATES              MO   PUBLIC

&&

EB
Local storm report, Oct 17, 4:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TORNADO          1 W CENTERVIEW          38.75N 93.86W
10/17/2007                   JOHNSON            MO   EMERGENCY MNGR

&&

CUTTER
Local storm report, Oct 17, 4:08 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      2 NE BONNER SPRINGS     39.07N 94.86W
10/17/2007                   WYANDOTTE          KS   EMERGENCY MNGR

            WATER IS OVER THE ROAD ON KANSAS HWY 32 AT 121ST. WEST
            MISSION CREEK IS FLOODING AS WELL. SANDBAGGING IS ALSO
            OCCURRING ALONG SPRING CREEK.

&&

MRD
Special weather statement, Oct 17, 4:52 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT WED OCT 17 2007

MOZ044-045-172230-
JOHNSON-PETTIS-
452 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON AND NORTHWESTERN
PETTIS COUNTIES UNTIL 530 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEETON...OR 11 MILES WEST OF WINDSOR...
MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  WHITEMAN AIR FORCE BASE BY 505 PM CDT.
  KNOB NOSTER BY 510 PM CDT.
  HOUSTONIA BY 525 PM CDT.

THE TOWN OF POST OAK IS ALSO IN THE PATH OF THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

BOOKBINDER
Special weather statement, Oct 17, 5:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT WED OCT 17 2007

MOZ054-172230-
HENRY-
504 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR WESTERN HENRY COUNTY UNTIL 530 PM
CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SMALL...BUT STRONG THUNDERSTORM 7 MILES NORTHEAST OF MONTROSE...OR 7
MILES WEST OF CLINTON...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL AFFECT THE TOWNS OF HARTWELL AND WESTERN PORTIONS OF
CLINTON. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:01 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Buchanan, Clinton, DeKalb, Gentry and 3 more4 hr
Oct 17, 10:57 AM CDTRiver Flood WarningEAXAndrew, Buchanan12 hr
Oct 17, 10:57 AM CDTRiver Flood WarningEAXClay, Jackson, Ray29 hr
Oct 17, 2:39 PM CDTSevere Thunderstorm WarningEAXBates51 min
Oct 17, 2:58 PM CDTRiver Flood WarningEAXBuchanan, Platte8 hr
Oct 17, 2:58 PM CDTRiver Flood WarningEAXPlatte8 hr
Oct 17, 3:36 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte4 hr
Oct 17, 3:37 PM CDTTornado WarningEAXJohnson38 min
Oct 17, 4:10 PM CDTTornado WarningEAXJohnson, Lafayette, Pettis, Saline50 min
Oct 17, 4:41 PM CDTAreal Flood AdvisoryEAXHenry, Johnson6 hr
Oct 17, 4:45 PM CDTTornado WarningEAXSaline45 min
Oct 17, 5:04 PM CDTAreal Flood AdvisoryEAXBuchanan2 hr
Oct 17, 5:15 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis41 min
Oct 17, 5:22 PM CDTTornado WarningEAXChariton43 min
Oct 17, 6:19 PM CDTSevere Thunderstorm WarningEAXPettis, Saline41 min
Oct 17, 6:24 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Macon, Saline6 hr
Oct 17, 6:34 PM CDTSevere Thunderstorm WarningEAXAdair, Macon41 min
Oct 17, 6:40 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Putnam, Schuyler6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.